Texas, 2012Tornadoes in Texas, January 25, 2012
January 25, 2012 · NWS LCH · 4 events in 3 counties and zones
As a low pressure area and cold front moved through the region, several tornadoes touched down in east Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a low pressure area and cold front moved through the region, several tornadoes touched down in east Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jan 25, 11:46 AM CST, 24 minutes earlier.
Area forecast discussion, Jan 25, 11:46 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CST WED JAN 25 2012
.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. LOW PRESSURE
ADVANCING NORTHEAST FROM SOUTH TEXAS WILL BRING INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS AS THE DAY PROGRESSES. IN ADVANCE OF
THE MAIN RAIN AREA...ISOLATED SHOWERS WILL CONTINUE WITH MVFR
CLOUDINESS DOMINATING. WINDS WILL REMAIN GUSTY FROM THE SOUTH
PARTICULARLY OVER OUR SOUTHERN TERMINALS OF LFT...ARA...LCH AND
BPT WITH GUSTS TO NEAR 30 KNOTS.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 1030 AM CST WED JAN 25 2012/
UPDATE...
EAST TEXAS SQUALL LINE SHOULD ENTER THE FORECAST AREA AT TYLER
COUNTY BEFORE 11 AM AND MOVE ACROSS THE INTERIOR PORTIONS OF SOUTHEAST
TEXAS. SOUTHERN PART OF THE SQUALL LINE WILL TAKE A LITTLE LONGER
TO REACH THE FORECAST AREA...AND REACH THE BEAUMONT AREA NEAR 1
PM...WITH SQUALL LINE PASSING ACROSS THE SABINE INTO LOUISIANA
LATER IN THE AFTERNOON PERIOD. BEFORE THE SQUALL LINE REACHES THE
FORECAST AREA...DO NOT EXPECT A LOT IN THE WAY OF SHOWER ACTIVITY
AS ATMOSPHERE IS CAPPED ACCORDING TO THIS MORNINGS SOUNDING. WHEN
SQUALL LINE DOES REACH THE AREA...STRONG GUSTY WINDS AND VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME WILL BE THE MAIN
IMPACTS...WITH LOW LEVEL SHEAR VALUES...ISOLATED SHORT LIVED
TORNADOES WILL ALSO BE POSSIBLE. TORNADO WATCH 15 WILL BE IN
EFFECT FOR A MAJORITY OF THE FORECAST AREA THROUGH 3 PM.
DO NOT ANTICIPATE ISSUING A FLASH FLOOD WATCH AT THIS TIME.
AREAWIDE RAINFALL AMOUNTS WILL BE 1 TO 2 INCHES...WELL WITHIN
FLASH FLOOD GUIDANCE. HOWEVER...ISOLATED AMOUNTS OF 3 TO 4 INCHES
WILL BE POSSIBLE WHICH MAY CAUSE URBAN TYPE FLOODING THAT CAN BE
HANDLED WITH LOCAL SHORT FUSED FLOOD ADVISORIES.
WIND ADVISORY IS LOOKING GOOD AS SOUTHEAST SUSTAINED WINDS ARE
OVER 20 MPH WITH GUSTS TO 30 MPH FOR LOWER SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA.
AN 18Z SPECIAL UPPER AIR RELEASE WILL DONE IN SUPPORT FOR THE
POTENTIAL SEVERE WEATHER.
NO CHANGES TO THE OVERALL FORECAST AT THIS TIME.
RUA
PREV DISCUSSION... /ISSUED 634 AM CST WED JAN 25 2012/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
MAIN STORIES OF THIS TAF ISSUANCE WILL BE PREVAILING PRECIP...
STRONG AND GUSTY SRLY WINDS...AND LOW CEILINGS. REGIONAL 88DS SHOW
MASSIVE PRECIP SHIELD COVERING MOST OF ERN AND CNTL TX ATTM.
MEANWHILE EMBEDDED WITHIN THE RAIN IS A LINE OF STRONG STORMS JUST
NOW ENTERING THE WFO HGX CWA. TRYING TO TIME ALL THIS LIQUID
BRINGS THE RAIN SHIELD INTO KBPT BY LATE MORNING...EVENTUALLY
MOVING INTO THE SERN SITES BY MID-AFTERNOON. MEANWHILE AM CARRYING
TEMPO THUNDER FOR THE EVENTUAL PASSING OF THE SQUALL LINE PLUS ANY
OTHER STORMS WHICH MAY DEVELOP.
A LITTLE BOUNDARY PASSED THROUGH EARLIER WHICH SIGNIFICANTLY
INCREASED WINDS AT KLCH/KBPT...WINDS HAVE SINCE SETTLED DOWN A BIT
BUT WITH THE TIGHT PRESSURE GRADIENT PLUS STRONGER WINDS ALOFT
MIXING DOWN SUSTAINED SPEEDS AT THE SRN SITES SHOULD
APPROACH/EXCEED 20 KNOTS BY AFTERNOON. GUSTS COULD EXCEED 30 KNOTS
AT KBPT/KLCH.
MOST SITES REPORTING IFR CEILINGS AT THIS TIME AND CONDITIONS WILL
BE MVFR AT BEST BEFORE THE RAIN MOVES IN LATER. CEILINGS WILL
REMAIN LOW THROUGH THE REMAINDER OF THE PERIOD.
25
PREV DISCUSSION... /ISSUED 507 AM CST WED JAN 25 2012/
SEVERE WEATHER POSSIBLE TODAY AND TONIGHT...
DISCUSSION...A STRONG UPPER LOW WILL CONTINUE TO MOVE EAST OUT OF
WEST TEXAS TODAY WITH EXCELLENT UPPER DIVERGENCE AHEAD OF THE
SYSTEM. A SURFACE LOW WILL ALSO EJECT OUT OF SOUTH TX AND MOVE NE
ACROSS N LA THIS AFTERNOON AND TONIGHT DRAGGING WARM AND MOIST AIR
NORTHWARD. THIS COMBINED WITH OTHER FAVORABLE PARAMETERS WILL
COMBINE TO CREATE THE CHANCE FOR SEVERE WX THIS AFTERNOON THROUGH
TONIGHT. HAIL, HIGH WINDS, AND EVEN TORNADOES WILL BE POSSIBLE
THIS AFTERNOON AND TONIGHT. THE MCS THAT IS IN CENTRAL TX WILL CONTINUE
EAST TODAY AND PUSH INTO THE WEST ZONES DURING THE AFTERNOON. THE
GREATEST THREAT WILL BE HIGH WINDS WITH BOWING LINE SEGMENTS. THE
LINE WILL MOVE ACROSS THE CWA THROUGH THE AFTERNOON AND TONIGHT
WITH THE COLD FRONT MOVING THROUGH TONIGHT THROUGH THU MORNING AS
THE SURFACE LOW MOVES EAST AND OUT OF THE AREA. THE UPPER LOW WILL
PROVIDE SOME RAP AROUND MOISTURE WITH A FEW SHRA POSSIBLE THU THROUGH
FRIDAY MORN, BUT MAINLY IN THE NORTHERN ZONES. HIGH PRESSURE WILL
THEN BUILD INTO THE AREA FROM THE NORTHWEST STARTING THU MORNING
AND REMAIN OVER THE AREA THROUGH THE WEEKEND, HOWEVER A COUPLE OF
WEAK AND MOISTURE STARVED SHORT WAVES WILL MOVE ACROSS THE AREA
WITH WEAK REINFORCING FRONTS PASSING THE AREA DURING THE WEEKEND.
THE RIDGE WILL DEPART THE AREA LATE IN THE WEEKEND WITH THE RETURN
FLOW SETTING UP BY EARLY NEXT WEEK.
MARINE...DENSE SEA FOG WILL CONTINUE TO LINGER OVER THE COASTAL
WATERS TROUGH SUNRISE AND POSSIBLY AFTER THIS MORNING. THE DENSE
FOG ADV MAY NEED TO BE EXTENDED FOR THE NEAR SHORE WATERS INTO MID
MORNING IF MIXING DOES NOT THIN THE FOG. THE FAIRLY TIGHT PRESSURE
GRADIENT WILL ALSO KEEP WINDS VERY NEAR SCA CRITERIA THROUGH THE
DAY. A LINE OF SHOWERS AND STORMS WILL SWEEP THROUGH THE COASTAL
WATERS IN THE AFTERNOON THROUGH TONIGHT WITH A COLD FRONT ENTERING
THE COASTAL WATERS TONIGHT. WINDS WILL RELAX BETWEEN THE TWO
SYSTEMS, HOWEVER AS THE FRONT PASSES NW WINDS WILL INC. AN SCA OR
SCEC WILL BE NEEDED DURING THURSDAY. HIGH PRESSURE WILL BUILD INTO
THE AREA LATE IN THE WEEK AND THROUGH THE WEEKEND WITH A LITTLE
LIGHTER WINDS EXPECTED AS THE RIDGE PASSES.
FIRE WEATHER...VERY MOIST AND WINDY CONDITIONS ARE EXPECTED
TODAY, BUT A COLD FRONT WILL PUSH THROUGH THE AREA THIS AFTERNOON
THROUGH THU MORN WITH HIGH PRESSURE BUILDING IN LATE IN THE WEEK.
THIS WILL USHER IN A COOLER AND DRIER AIR MASS LATE IN THE WEEK AND
INTO THE WEEKEND, HOWEVER RHS ARE EXPECTED TO REMAIN OUT OF
CRITICAL LVLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 60 68 47 65 / 90 90 50 10 10
KBPT 73 58 65 46 64 / 90 90 30 10 10
KAEX 75 61 69 46 64 / 80 90 70 30 10
KLFT 77 62 70 47 66 / 50 90 80 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
&&Hazardous weather outlook, Jan 25, 8:05 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
805 AM CST WED JAN 25 2012
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
805 AM CST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
...A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF THE AREA UNTIL 3 PM..
...THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT WITH
HIGH WINDS AND HEAVY RAIN THE MAIN THREATS...
.DAY ONE...TODAY AND TONIGHT
A LINE OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE
REGION FROM AROUND MID DAY THROUGH TONIGHT. PORTIONS OF THIS LINE
MAY BOW AND THESE BOWING SEGMENTS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS. AN ISOLATED TORNADO AND HAIL TO AROUND THE SIZE
OF QUARTERS WILL ALSO BE POSSIBLE ALONG AND AHEAD OF THE LINE.
HEAVY RAINFALL IS ALSO EXPECTED WITH AN AREAL AVERAGE OF BETWEEN 1
TO 2 INCHES WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE.
ALSO AHEAD OF THIS LINE AND LATE MORNING THROUGH THE AFTERNOON WINDS
WILL BE SUSTAINED AT 20 TO 25 MPH WITH HIGHER GUSTS ALONG THE
INTERSTATE 10 CORRIDOR AND SOUTHWARD. HIGH PROFILE VEHICLES MAY
EXPERIENCE DIFFICULTIES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE LINE OF STORMS IS EXPECTED TO CONTINUE EAST WEDNESDAY NIGHT,
HOWEVER SCATTERED TO NUMEROUS THUNDERSTORMS MAY STILL BE OCCURRING
IN SOUTH CENTRAL LOUISIANA DURING THURSDAY MORNING. THE STORMS ARE
EXPECTED TO DEPART THURSDAY MORNING TO MID DAY WITH NO HAZARDOUS
WEATHER IS EXPECTED BEYOND THAT TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT AND ALL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.
GMZ430-432-435-450-452-455-470-472-475-261200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
550 AM CST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEA FOG WILL THIN THIS MORNING AS WINDS INCREASE AND AS A LINE OF
STORMS MOVES CLOSER. WINDS ARE EXPECTED TO BE SUSTAINED NEAR 20
KNOTS ACROSS THE COASTAL WATERS INCLUDING THE COASTAL LAKES AND
BAYS. THE LINE OF STORMS WILL LIKELY PRODUCE WINDS IN EXCESS OF 34
KNOTS AS IT PASSES. AN ISOLATED WATERSPOUT AND HAIL MAY ALSO OCCUR
AS THE LINE PASSES. WINDS ARE EXPECTED TO DECREASE BACK INTO THE
15 TO 20 KNOT RANGE TONIGHT BEHIND THE LINE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY WITH WINDS
REMAINING IN THE 15 TO 25 KNOT RANGE THURSDAY THROUGH EARLY FRIDAY
MORNING ACROSS THE COASTAL WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT AND ALL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.
Tornado, Hardin
- When
- January 25, 12:10 PM CST to 12:12 PM CST
- Where
- Hardin County, 2.26 mi SW of Village Mills to 1.2 mi SE of Village Mills
- Rating
- EF0
- Path length
- 2.53 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.460, -94.430
Several trees were blown down or snapped in half along sections of Post Oak Road, before dissipating on the east side of US Highway 69.
Tornado, Tyler
- When
- January 25, 12:28 PM CST to 12:30 PM CST
- Where
- Tyler County, 2.47 mi SSW of Fred to 2.31 mi SSW of Fred
- Rating
- EF0
- Path length
- 0.36 mi
- Path width
- 10 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.539, -94.190
Several trees were blown, a carport lost some of its awning, and a shed lost some tin from its roof.
Tornado, Jasper
- When
- January 25, 12:45 PM CST to 12:46 PM CST
- Where
- Jasper County, 1.5 mi NNE of Magnolia Spgs to 2.28 mi NE of Magnolia Spgs
- Rating
- EF0
- Path length
- 1.03 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.750, -94.020
A tornado touched down along FM 1005, blowing some trees down.
Tornado, Jasper
- When
- January 25, 12:57 PM CST to 1:02 PM CST
- Where
- Jasper County, 0.13 mi WSW of Kirbyville to 1.46 mi ENE of Kirbyville
- Rating
- EF1
- Path length
- 1.59 mi
- Path width
- 25 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.649, -93.922
A tornado touched down near the Kirbyville Airport where it tore part of a metal roof off a home, and then went into western sections of Kirbyville where it blew many trees down and damaged a house and shed from flying debris.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, January 25, 2012$940,000 · EF1 · 24 events
- Tornadoes in Louisiana, January 25, 2012$415,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Texas, January 25, 20121 injured · $140,000 · EF1 · 10 events
- Tornado and Damaging Winds in Louisiana, January 25, 20121 injured · $115,000 · EF0 · 8 events
- Tornado and Flash Flooding in Mississippi, January 25 to 26, 2012$26,000 · EF1 · 5 events
- Flash Flooding in Oklahoma, January 25, 2012$50,000 · 2 events
- Flash Flood in Arkansas, January 25, 2012$20,000 · 1 event
- High Wind in Wyoming, January 25, 201268 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 25, 20127 events
- High Wind in Montana, January 25, 201264 kt wind · 5 events
- Flash Flood and Hail in Texas, January 25, 2012$1,000 · 1 in hail · 3 events
- Damaging Winds in Louisiana, January 25, 201250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355654, 355656, 355658, 355657.